Generic acetaminophen recalled for labeling error

July 10, 2006

IVAX Pharmaceuticals is recalling certain lots of 500-mg acetaminophen tablets and capsules because there's an error on the product label. The label incorrectly states, "Do not exceed 12 tablets or capsules in a 24-hour period," when it should have said, "Do not exceed 8 tablets or capsules in 24 hours."

Generic acetaminophen recalled for labeling error

IVAX Pharmaceuticals is recalling certain lots of 500-mg acetaminophen tablets and capsules because there's an error on the product label. The label incorrectly states, "Do not exceed 12 tablets or capsules in a 24-hour period," when it should have said, "Do not exceed 8 tablets or capsules in 24 hours." Although no serious illnesses or injuries have been reported at this time, a patient who takes more than eight 500-mg tablets or capsules in a 24-hour period may increase the risk of liver toxicity. The recall affects Goldline brand Extra Strength Genapap 500-mg Caplets and Tablets and Extra Strength Genebs 500-mg Caplets and Tablets. For more information, call 1-(866) 262-1243 or visit http://www.fda.gov/medwatch/safety/2006/safety06.htm#Goldline.

To see more Hot off the Press news articles, click here http://www.drugtopics.com/Hot+off+the+Press.